Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 3, 2017, 3:30 PM CDT for Willacy County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 3, 2017, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 62 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WWUS84 KBRO 032030
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
330 PM CDT THU AUG 3 2017
TXZ254-256-032130-
Coastal Willacy TX-Inland Willacy TX-
330 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...
NORTHEASTERN CAMERON AND EASTERN WILLACY COUNTIES UNTIL 430 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Port Mansfield Airport, or NEAR Port Mansfield, moving southeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Port Mansfield...Port Mansfield Chamber Of Commerce and Port Mansfield
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2651 9744 2651 9743 2644 9745 2648 9738
2645 9737 2644 9739 2641 9739 2639 9734
2640 9742 2639 9736 2638 9734 2636 9742
2650 9761 2660 9753 2660 9744 2652 9742
2654 9730 2652 9737 2652 9726
TIME...MOT...LOC 2029Z 298DEG 14KT 2654 9751
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:02 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 302 PM CDT Thu Aug 3 2017 .SHORT TERM (Now through Friday Night): All the action is front loaded this afternoon and evening before the weak upper level energy departs and drier air/ridging aloft returns in time for the weekend. Through sunset: Clustered storms continue to ooze into the Lower/Mid Valley this afternoon...and updated gridded forecast accordingly for numerous wording in area that are getting it and will get it soon (through 22Z/5 PM). Other cells have formed across the ranchlands (Jim Hogg/northeast Zapata) as of 245 PM and if model trends hold these should cluster and link up with boundaries set off by the current Valley/King Ranch activity to help light up southern Jim Hogg and the rest of Starr County from 5 through 8 or 9 PM. Elsewhere, punted to "scattered" wording with whatever leftover boundaries can fire and residual stratiform/debris rainfall through 9 or 10 PM. Overnight: Thereafter, more stable conditions should take over though deep layer moisture will remain. Kept plenty of sky cover as previously forecast (mostly cloudy) which would keep temperature from falling too much lower than the convection this afternoon places them (upper 70s in general). As for precipitation later...can't disregard ECMWF/GFS trying to reform some light rains across the ranchlands after midnight, so blended forecast with isolated wording there through daybreak. Friday through Friday night: Upper ridge gradually builds back from southeast to northwest into the region as short wave energy exits into the southeast U.S. With old boundaries around can't rule out some activity especially near the coast from mid to late morning through early afternoon, but current forecast of silent 10 percent across the mid/upper Valley and the beaches (as sea breeze pushes in despite slight increase in southeast flow) will hold. Temperatures should recover back to 95 to 100 for most areas with the partly sunny conditions but how much higher will be determined by any leftover mid/high clouds through midday. More clearing along with light but still continuing southeast winds is expected Friday night...and current forecast of upper 70s to around 80 should hold. .LONG TERM (Saturday through Thursday): Latest model suite remains on track through the long term keeping Deep south Texas and the RGV under a broad elongated ridge of high pressure. Subsidence and drier air associated with the ridge will keep rain chances rather meager through the weekend and next week. Little change in the previous forecast with no substantial evidence of any particular day or region seeing increases or more potential for isolated convection. Temperatures will be remain steady state with near to slightly above seasonal averages. Heat indices also remaining elevated with heat advisory temperatures being approached each afternoon as low level Gulf moisture increasing the surface dewpoints with slightly stronger south to - southeast flow this weekend and into next week. Watching the tropics with GFS/ECMWF still initialing/developing a tropical wave, currently over the Southeast Caribbean, tracking it westward. Although, at the end and beyond long term the models have been consistent with its track and subtle development through the southern and western Caribbean, across the Yucatan and into the Southern GOM by the latter half of next week. Too early to make any calls on what potential this system (if it develops) might have on Deep South Texas and the coastal waters but it continues to bear watching. the National hurricane center only gives it a 20 percent of becoming a tropical cyclone in the next 5 days. && .MARINE:(Now through Friday Night): Light winds and slight seas will continue through tonight...*except* where convection hits stronger. That looks to be along/north of Port Mansfield this afternoon and elected to up the seas 1 foot overall though local chop and winds/waves will be higher in/near the late afternoon storms. Once things quiet down this evening seas should slide back to 2 to 3 feet though southeast winds pick up just a hair over recent nights...still holding in the 10 to 15 knot range. Similar winds expected Friday with perhaps an increase toward caution levels over the Laguna Madre by afternoon...though early morning convection could change this outcome a bit. Gulf winds probably in the 10 to 15 knot range overall. Expect winds to flip flop Friday night as 850-925 mb winds begin to increase; caution levels may arrive overnight in the Gulf (15 to 20 knots) and holding at around 10 knots or so after 9 PM across Laguna Madre. Wind waves will pick up beginning Friday and especially Friday night across the Gulf...making fishing a bit more difficult with time. Saturday through Tuesday...Models suggest a moderate pressure gradient across the Western Gulf of Mexico and the Lower Texas coastal waters this weekend and early next week. Broad surface high pressure extending east to west across the GOM to interact with Lower pressure across West Texas and the Southern/Central plains keeping winds a bit more elevated then what has been the case this past week. There will be times that SCEC conditions will occur with seas/swells slowly building. See the Long Term discussion on potential tropical activity in the Caribbean and Southern Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 94 80 95 / 20 20 10 10 BROWNSVILLE 79 95 79 94 / 20 20 10 10 HARLINGEN 78 98 79 98 / 20 20 10 10 MCALLEN 80 102 82 102 / 40 20 10 10 RIO GRANDE CITY 79 101 79 104 / 40 10 10 10 SOUTH PADRE ISLAND 82 87 82 86 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 52...short term 59...long term 56...graphics/psu
Hazardous weather outlook, Aug 3, 2:01 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 201 PM CDT Thu Aug 3 2017 TXZ250-251-253>257-041130- Brooks-Kenedy-Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron- 201 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for the Rio Grande Valley and nearby ranchlands. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms through late afternoon or early evening will produce locally heavy rainfall capable of causing minor street flooding in poor drainage urban locations as well as frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated late morning and early afternoon thunderstorms may form along the sea breeze Friday with the primary threat being occasional cloud to ground lightning. The heat index, or feels like temperature, will reach 105 to 110 each afternoon Saturday through Monday across the Lower and Mid Rio Grande Valley. A moderate threat for rip or longshore currents will develop Saturday and continue through Monday or Tuesday at the beach. .SPOTTER INFORMATION STATEMENT... Spotters may wish to self activate to report any significant flooding this afternoon. TXZ248-249-252-041130- Zapata-Jim Hogg-Starr- 201 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for the Rio Grande Plains. .DAY ONE...This Afternoon and Tonight A few late afternoon or early evening thunderstorms will produce occasional cloud to ground lightning and brief downpours that may cause very local flooding of poor drainage areas, mainly in Starr and southern Zapata County. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The heat index, or feels like temperature, will rise to 105 to 110 each afternoon Saturday through Monday along and near the Rio Grande in southern Zapata and Starr County. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-041130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 201 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will continue this afternoon and evening. Primary hazards will be frequent cloud to water lightning, torrential rains reducing visibility briefly to near zero, and occasional wind gusts to 25 or 30 knots. Conditions will be most frequent along and north of Port Mansfield. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms will produce occasional cloud to water lightning mainly during the morning and early afternoon hours on Friday. .SPOTTER INFORMATION STATEMENT... Spotters may wish to self activate to report any significant flooding this afternoon.
In the hours before
Special weather statement, Aug 3, 2:42 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Brownsville TX
242 PM CDT THU AUG 3 2017
TXZ252-253-032030-
Starr TX-Hidalgo TX-
242 PM CDT THU AUG 3 2017
...SPECIAL WEATHER STATEMENT...
At 239 PM CDT, Doppler radar was tracking quickly developing strong
thunderstorms near Palmview, Alton and just west of Mission moving
southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm. Also, very intense rainfall is expected with rainfall
rates up to 3 inches per hour with amounts up to one to two inch in
a short period of time.
Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Alamo, Donna, Hidalgo, Palmview,
Penitas and Sullivan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2605 9807 2607 9813 2605 9815 2607 9818
2606 9820 2612 9830 2610 9830 2617 9834
2616 9839 2623 9845 2620 9848 2622 9856
2626 9859 2624 9866 2637 9873 2637 9812
2606 9799 2604 9807
TIME...MOT...LOC 1939Z 335DEG 39KT 2621 9837
GBSpecial weather statement, Aug 3, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
330 PM CDT THU AUG 3 2017
TXZ254-256-032130-
Coastal Willacy TX-Inland Willacy TX-
330 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...
NORTHEASTERN CAMERON AND EASTERN WILLACY COUNTIES UNTIL 430 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Port Mansfield Airport, or NEAR Port Mansfield, moving southeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Port Mansfield...Port Mansfield Chamber Of Commerce and Port Mansfield
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2651 9744 2651 9743 2644 9745 2648 9738
2645 9737 2644 9739 2641 9739 2639 9734
2640 9742 2639 9736 2638 9734 2636 9742
2650 9761 2660 9753 2660 9744 2652 9742
2654 9730 2652 9737 2652 9726
TIME...MOT...LOC 2029Z 298DEG 14KT 2654 9751
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:42 PM CDT | Special Weather Statement | BRO | Hidalgo | 48 min |
| Aug 3, 3:35 PM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Aug 3, 3:41 PM CDT | Special Weather Statement | BRO | Jim Hogg | 64 min |
| Aug 3, 4:06 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 84 min |
| Aug 3, 4:37 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 83 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.